# SDR SIMA2018051409002

- Difficulty date: May 9, 2018
- Submitted: May 14, 2018
- Operation: Air carrier
- Aircraft: N678AE
- Make and model: Emb EMB-145LR
- Aircraft serial: 14500813
- Aircraft time: 33,391 hours, 29,368 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Unknown
- Condition: Odor
- Location: Cockpit & Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CLIMBING THROUGH 10,000 FT, A STRONG ODOR OF SMOKE IN THE CABIN AND COCKPIT.   RETURNED TO DEPARTURE.  AFTER LANDING THE NR 1 PACK OVERHEAT EICAS MESSAGE PRESENTED.  REMOVED AND REPLACED THE NR 1 ACM IAW AMM 21-51-03. OPS AND LEAK CHECKED GOOD.  COMPLIED WITH ETN-EM-72-034. REMOVED AND REPLACED THE LT DUAL HEAT EXCHANGER IAW AMM 21-51-02.  OPS AND LEAK CHECKED GOOD.  REMOVED AND REPLACED THE CONDENSER-MIXER IAW AMM 21-51-04. OPS CHECK AND LEAK CHECKED GOOD.   WHILE PERFORMING ETN-EM-72-034 FOR THE ODOR EVENT, AT STEP 2, ITEM 10 - MAX POWER, LOUD GRINDING NOISE COULD BE HEARD FROM THE NR PACK FOR ABOUT 3-5 SECONDS, FOLLOWED BY THE ODOR IN THE COCKPIT FOR APROXIMATELY 30 SECONDS.  PERFORMED INSPECTION OF THE RT PACK IAW AMM 21-51-00-200-801-A.  NO DAMAGE FOUND. PERFORMED ETN-EM-72-034 AGAIN AND FOUND NO DISCREPANCIES.  THE RT PACK IS OPERATING NORMALLY.
